MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) D.A.S.H. DOMETIP DOUBLE LUMEN SPHINCTEROTOME; UNIT, ELECTROSURGICAL ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) D.A.S.H. DOMETIP DOUBLE LUMEN SPHINCTEROTOME; UNIT, ELECTROSURGICAL ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G25790
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continued: e1 - phone number: (b)(6).The investigation is on-going.A follow-up emdr will be provided within 30 days of submission of this report.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) procedure, the physician used a cook d.A.S.H.Dometip double lumen sphincterotome.It was reported that the wire guide coating peeled off during the case.Photo of device showing the wire guide coating damage was provided.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Continued: e1 - phone number: (b)(6).Investigation evaluation: the product said to be involved was returned in an open tray from the lot number provided in the report.The label matches the product returned.In the photo provided the device is pictured with the coating damaged and the core wire exposed.Our evaluation of the product said to be involved confirmed the report.The metii-21-480 wire guide was returned still advanced into the dash sphincterotome.The distal end of the wire guide was advanced out of the distal end of the sphincterotome 4.6cm.When removed from the sphincterotome the coating has stripped, exposing the distal coil spring and core wire, from the distal tip to 7.9cm from the distal tip.Within the clear catheter it can be seen that the coating has bunched and peeled from the wire guide, remaining within the clear catheter, and is surrounded by an unknown white substance which is present throughout the distal catheter.The white substance was also noted on the coil spring of the wire guide.The pieces peeling from the wire guide seem to have been degraded and crumble when handled.A bend was noted in the core wire 3.2cm from the distal tip.The distal weld bead remains intact on the coil spring, indicating no portion has detached.Due to the significant amount of coating retained within the clear catheter, it is believed that no portion is missing.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the product said to be involved, and the photo provided, confirmed the report of coating damage.A definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all d.A.S.H.Dometip double lumen sphincterotomes are subjected to a visual inspection to ensure device integrity.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description

Brand Name
D.A.S.H. DOMETIP DOUBLE LUMEN SPHINCTEROTOME
Common Device Name
UNIT, ELECTROSURGICAL ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key21576227
Report Number1037905-2025-00202
Device Sequence Number8271825
Product Code KNS
UDI-Device Identifier00827002257900
UDI-Public(01)00827002257900(17)270430(10)W4833076
Combination Product (Y/N)N
Initial Reporter CountryMY
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG25790
Device Catalogue NumberDASH-21-480
Device Lot NumberW4833076
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/11/2025
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPE, UNKNOWN MAKE OR MODEL.
Patient SexUnknown